NWS Louisville, KY wrote its last area forecast discussion before the first event at May 29, 8:17 PM EST, 2 hours 44 minutes earlier.
Area forecast discussion, May 29, 8:17 PM EST, 2 hours 44 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
917 PM EDT Wed May 29 2019
.Forecast Update...
Issued at 916 PM EDT Wed May 29 2019
Convection continues over mainly far southwestern KY this evening.
Convection over much of the WFO LMK area has subsided this evening
with the loss of heating and a relative area of higher stability
over much of the region. Convection has shown a downturn in
strength over the last hour as cold pools are now emanating eastward
from under the convection. The downward trend in strength should
continue over the next few hours as this western KY convection moves
eastward into a more stable airmass.
For the overnight period, convection over western KY is forecast to
move northeastward and back into the WFO LMK area overnight. We'll
see rainfall move back into our western counties within the hour and
we may see some showers back in the Louisville metro region by 1100
PM tonight. While surface based instability will continue to wane,
model proximity soundings do show some elevated instability over the
region. Thus, it will not be surprising to see some thunder with
this activity later on tonight. Best chances for rainfall overnight
look to be west of a line from Bowling Green to about Frankfort or
so. Thus, have kept higher PoPs in these areas, with a lesser
chance further east and southeast. As cold front out to the west
pushes eastward tonight, convection will likely spread further
eastward into the Bluegrass region after dawn on Thursday.
Overall threat for severe weather tonight looks rather marginal.
Forecast shear profiles are expected to drop off while the low-level
jet refocuses out to the west. Marginal instability will be
present, so some storms could pose a gusty wind hazard, though the
most likely hazardous threat would be heavy rainfall and isolated
flooding issues. Will highlight these threats in the updated
Hazardous Weather Outlook product.
Have done a quick refresh of the grids and text/graphical products
are in production and will be available shortly.
Issued at 700 PM EDT Wed May 29 2019
Convective outflow boundary from morning convection had some severe
cells that developed along it. One HP supercell formed over
Christian and Muhlenberg counties and slid down the boundary
producing large hail through southern Butler, northern Logan and
into Warren county. While these storms have diminished, renewed
convective development along old reinforced outflow boundary has
developed. This activity is expected to lift northward. Short
range high resolution models suggest that it will hold together
through around sunset and then may diminish. The highest chances of
precipitation this evening would be in areas west of the Natcher
Parkway (or the western third of our forecast area).
Will continue to monitor the data and environment this evening and
make future adjustments to the overnight forecast in a few hours.
&&
.Short Term...(This evening through Thursday)
Issued at 319 PM EDT Wed May 29 2019
...Severe Threat Remains For Southern KY This Afternoon...
Convection from the first wave was never really able to get
established ahead of the outflow boundary, and has now pushed east
of the area. Focus is now on the still untapped airmass along and
south of the outflow boundary which is now across our southern KY
counties. Of particular interest is an isolated supercell that has
latched onto the boundary and will be moving into northern Logan
county soon. Large hail, downburst winds, and perhaps a tornado
threat will exist given the localized enhancement to low level SRH
offered by the boundary. Right now the overall setup is only
offering around 100 M2/S2 of effective SRH in that area, which isn't
very favorable for tornadoes by itself. Keeping a close eye on this
storm as it approaches northern Logan County.
Otherwise, the other area of concern is southern IL/SW Indiana where
strong instability has developed in the wake of morning convection.
Some decent moisture convergence is going on in that area right now,
and if convection pops we will likely have to watch for strong to
severe storms developing in that area and moving back into our
southern IN counties this evening. Not overly confident in this
scenario but will have to monitor.
So, the actual forecast will call for isolated to widely scattered
storms for the remainder of the afternoon and evening, most likely
down along southern KY where the airmass remains untapped. There
should be a relative lull around and briefly after Midnight before
the next round of showers and storms begins to move into our SW
ahead of a disturbance moving into the lower Ohio and Wabash River
Valleys. Some of the storms could become strong early Thursday and
through the day however overall instability will be a little in
question despite a pretty decent shear profile. Cold front moves
through the area late evening, briefly ending shower and storm
chances from W to E. Lows tonight drop to the upper 60s, and highs
tomorrow reach the upper 70s and low 80s.
.Long Term...(Thursday night through Wednesday)
Issued at 257 PM EDT Wed May 29 2019
Thursday Evening - Sunday...
Lingering showers and a few storms are possible Thursday night into
Friday morning behind the cold front as the upper low moves into the
region. Isolated convection will then be possible Friday afternoon
mainly in east central KY as an upper level disturbance moves off to
the southeast. Otherwise, expect mainly dry weather Friday afternoon
through early Saturday as ridging builds in over the central U.S.
This will keep us in northwest flow behind the upper low, bringing
cooler temperatures to the area. High temperatures Friday will be in
the upper 70s to low 80s.
The next round of showers/storms are possible as early as Saturday
afternoon if a leading shortwave can spark convection. If not,
showers/storms may hold off until Sat night into Sunday as a cold
front dives south through the Ohio Valley.
Sunday Night - Wednesday...
A Canadian High will then build over the Great Lakes and slide to
our northeast at the beginning of next week, keeping us mostly dry.
We return to southwest surface flow Tuesday, bringing high
temperatures back into the low-mid 80s Tuesday and Wednesday.
&&
.Aviation...(00Z TAF Issuance)
Updated at 700 PM EDT Wed May 29 2019
Convectively induced outflow boundary resides across southwestern KY
this evening. This line is roughly from KHOP westward through KPAH.
This boundary is forecast to lift northward this evening and will
primarily affect western KY. The last few runs of the HRRR model do
lift this boundary northward this evening, but the convection in the
model weakens after sunset. Overall confidence in this is rather
low, so will keep some VCTS in KHNB/KSDF per the previous
amendments. KLEX looks to be least affected by convection this
evening. Probably will keep a few hours of VCTS in at KBWG due to
its close proximity to remnant outflow boundary.
Overnight, we may start off dry, but another wave/disturbance will
move into the region late tonight and into the pre-dawn hours of
Thursday. Overall, it appears that KHNB/KSDF/KBWG would be most
affected with this activity with KLEX being least affected due to
its eastward location away from convection though KLEX will likely
see additional showers Thursday morning as the disturbance rolls
northeastward. Winds overnight will be out of the southwest at 5-
10kts and will pick up again during the day on Thursday.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&
Update.......MJ
Short Term...BJS
Long Term....AMS/JMB
Aviation.....MJ
Hazardous weather outlook, May 29, 8:42 PM EST, 2 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
942 PM EDT Wed May 29 2019
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-310145-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
942 PM EDT Wed May 29 2019 /842 PM CDT Wed May 29 2019/
This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.
.DAY ONE...Overnight.
Showers and scattered thunderstorms are expected overnight across the
western sections of the outlook area. The best chances for storms
overnight will be generally west of a line from Frankfort to
Tompkinsville. The overall threat of severe weather is low, but any
strong storm could produce gusty winds, torrential rainfall, and
cloud to ground lightning. Locally heavy rainfall could lead to some
localized flooding issues, mainly west of I-65.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Scattered storm chances exist again on Thursday areawide. A few
strong to severe storms could occur. The main threat at this time
appears to be damaging winds. Isolated to scattered storms are also
possible Friday, Saturday afternoon, and Sunday.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report any hail or damaging winds this
evening.
BJS/AMS/JMB/MJ
Special weather statement, May 29, 9:25 PM EST, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Louisville KY
1025 PM EDT Wed May 29 2019
INZ083-300315-
Dubois-
1025 PM EDT Wed May 29 2019
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN DUBOIS
COUNTY...
At 1024 PM EDT, strong thunderstorms were clustered near Winslow,
moving northeast at 35 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm. These storms may intensify, so be certain to monitor local
radio stations and available television stations for additional
information and possible warnings from the National Weather Service.
Locations impacted include...
Jasper, Dubois, Hillham, Portersville, Millersport, Dubois
Crossroads, Kellerville, Haysville, Ellsworth and Thales.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Louisville.
LAT...LON 3851 8707 3850 8706 3851 8705 3851 8700
3850 8698 3850 8696 3849 8696 3849 8695
3851 8693 3850 8691 3850 8688 3853 8683
3852 8669 3843 8670 3833 8707
TIME...MOT...LOC 0224Z 241DEG 32KT 3841 8714
RJS